Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 12, 2001, 6:25 PM EDT for Middlesex County, Suffolk County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2001, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 12, 2001, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
Counties Middlesex County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 122226 SVRBOX MAC017-025-122300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 625 PM EDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS NORTHEASTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS * UNTIL 700 PM EDT. * AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BURLINGTON...MOVING SOUTHEAST AT 30 MPH. DOPPLER RADAR INDICATES THIS STORM WILL LIKELY PRODUCE LARGE HAIL AS IT HEADS TOWARD METRO BOSTON. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE WOBURN...WINCHESTER... STONEHAM...REVERE...MELROSE...MEDFORD...MALDEN...EVERETT AND CHELSEA. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ Y JWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:50 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 12, 1:50 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 150 PM EDT THU JUL 12 2001 UPR LOW OVER EASTERN CANADA SENDING ONE SHORTWAVE ACROSS FA THIS EVE. INSTAB FROM SOLAR HEATING CONTRIBUTING TO THIS EVE CONVECTION. SHRA/TSRA WILL DISSIPATE AFTER SUNSET. MORE OF THE SAME FRI AS UPR LO REMAINS IN PLACE AND PROGGS SHOWING YET ANOTHER H5 VORT MOVG ACROSS FA 18Z-00Z. PM CONVECTION NIL ON SAT AS UPR LOW FINALLY MOVES FAR ENUF TO dTHE NE SO THAT INFLUENCE ON REGION AT A MIN. MARINE HEADLINES REMAIN AS IS FOR NOW AS WINDS NEAR COAST BORDERLINE SCA. .BOX...SCA BOS HAR AND NAR BAY. FRANKLIN
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.